That week on a sunny beach is finally happening, you are so ready to just enjoy every minute.
Just be aware that in case you are getting antibiotics you could get some serious sunburn.
Did you know that some antibiotics (and other medicines) can make you more sensitive to sun exposure?
The fluoroquinolone group of antibiotics, a category of antibiotics most prescribed for UTIs which include ciprofloxacin and levofloxacin, can cause serious side effects like tendon tears and ruptures according to UK Medicines and Health Regulatory Agency drug safety updates, but also during summer or sun exposure they trigger increased sun sensitivity, that is making your skin much more sensitive to sun exposure.
This can cause sun burn and rashes more easily than you normally expect.
Another antibiotic, Doxycycline, which is used for chest infections, skin infections (cellulitis) including MRSA and pelvic inflammatory disease is also commonly causing sun sensitivity.
If you have been taking one of these types of antibiotics, protect yourself again sun exposure. Please try to stay out of the sun where possible to avoid any sunburn. Where this is not possible try to cover yourself with clothing. Wear a high factor sun cream (at least SPF 30) and reapply regularly.
Other sources of UV light can also cause sun burn more easily whilst taking these antibiotics. Try to avoid using sun beds or UV lamps for other beauty purposes until the course has finished and the antibiotics are out of your system.
Source: Antibiotic Research UK; MHRA